Forum

Feeling very ill- fed up with people saying how well I look

Hi

I have been on rebf now for three weeks Ithought I was on arelapse as can ot sleep, but m tired all the time. The pain in my hands and feet is terrible. I spoke to ms nurse who said this is side effects of medication, and normally will last for six months.

Family ask how I m but don’t really want to know, as I am now on medication now so all is fine.Stangely people seem more interested in the injections then anyhing else

Neila

It isn’t usually that people don’t care; more that everyone is keen to latch on to something that means that they don’t have to worry about you right now (e.g. - on medication and therefore OK…) And concentrating on injections (which are interesting and different) is much easier than venturing closer to the dangerous waters of thinking about the implications of a chronic progressive neurological disorder, that’s for sure! But that can feel lonely and rather isolating, I know.

Please try not to take personally behaviour that can look rather unfeeling, but almost certainly isn’t meant that way. People who love you are dealing with their own difficult emotions about your situation, and that sometimes means, I’m afraid, that they aren’t quite as attuned to what you (the person with MS, dammit!) needs from them when everything is feeling very raw and tough for you. Hang on in there. Things will settle down.

Alison

2 Likes

Thanks Alison - hear what you are saying and know you are right. Just feeling really bad at the moment, not a happy chappie.

1 Like

Hi Neila,

i just thought I would pop in say hi, I’m normally in the primary progressive MS board, as that’s the type I have but like to speak to lots of people. I can totally sympathise, I been ill for a long time 4years altogether but very I’ll for 2 but was just being told it was a neurological disorder, the Neuro spent a lot of time not pinpointing what it was, now just a couple of months ago when the dx of PPMS was made, yes we were pleased to have a dx but I had so many people act like" well that’s you now, you know what it is go fix this" trying to explain it doesn’t work like that was so frustrating, I was so angry with some people…

then I realised it was a relief to them to know what they were dealing with and I had to educate them that MS is still misunderstood, and that most people do not know how it works, certainly don’t know there are different types, and therefor, when I calmed down for those that mattered I would need to take my time and explain everything to, and alo explain I’m still learning, and not take offence when they think that I’m going to get up and start walking like a miracle.

A dx or I’m your case medication is about management, those that matter will take the time and listen, but we can’t expect it from everyone at all the same time.

Polly

xxx

1 Like

Hi Neil,

sorry that you’re feeling so rough at the moment, things will improve so try to ride it through.

When I first started on Rebif I was told that any side effects should clear after 6/8 weeks, which they did, mainly flu like symptoms that I took paracetomol for…so it might be worh checking with your MS nurse again.

As for the other people…when you’re feeling up to it try to explain you’re feelings to those that matter to you, sometimes folk have no idea what to say & so say the wrong thing! The people that matter to you will listen, those that don’t listen aren’t worth bothering with.

Try not to worry, I know its easy to say, but at the moment especially, you need to look after yourself…there are better days ahead for you

Rosina x

1 Like